Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 149, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 19, 2010, 2:56 PM CDT for Callaway County, Cole County, Osage County, Missouri. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2010, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 19, 2010, 3:30 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:03 PM CDT | TSTM WND GST 52 | 2 Ne Jefferson City, MO | |
| Jun 19, 3:12 PM CDT | TSTM WND DMG | Jefferson City, MO | WHAT WAS DESCRIBED AS LARGE TREE BUT OF UNKNOWN SIZE WAS DOWNED JUST WEST OF JEFFERSON CITY LIMITS. NUMEROUS POWER LINES AND ROAD SIGNS DOWNED IN THE CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
473
WUUS53 KLSX 191956
SVRLSX
MOC027-051-151-192030-
/O.NEW.KLSX.SV.W.0149.100619T1956Z-100619T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT SAT JUN 19 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
COLE COUNTY IN CENTRAL MISSOURI...
WESTERN OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 330 PM CDT
* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ASHLAND TO HICKORY HILL...AND MOVING EAST AT 40 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...HOLTS SUMMIT...HICKORY HILL...BRAZITO...NEW
BLOOMFIELD...LAKE MYKEE...WARDSVILLE...ST. THOMAS...TAOS...
WESTPHALIA...GUTHRIE...WAINWRIGHT...OSAGE BEND...META...OSAGE
CITY...SCHUBERT...TEBBETTS...BONNOTS MILL...LOOSE CREEK AND
KOELTZTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS PORTIONS
OF CALIFORNIA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR RIVERS OR LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN
PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE
INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN
A THUNDERSTORM.
&&
LAT...LON 3865 9225 3864 9222 3865 9220 3868 9220
3869 9223 3877 9216 3879 9216 3872 9186
3828 9206 3829 9220 3833 9220 3832 9226
3834 9239 3839 9241
TIME...MOT...LOC 1956Z 282DEG 35KT 3876 9218 3843 9238
WIND...HAIL 60MPH 0.75IN
$$
TILLY1 follow-up statement
589
WWUS53 KLSX 192027
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT SAT JUN 19 2010
MOC027-051-151-192037-
/O.EXP.KLSX.SV.W.0149.000000T0000Z-100619T2030Z/
OSAGE MO-COLE MO-CALLAWAY MO-
327 PM CDT SAT JUN 19 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CALLAWAY...COLE
AND WESTERN OSAGE COUNTIES WILL BE ALLOWED TO EXPIRE AT 330 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS OF 50 TO 55 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8:00 PM CDT.
LAT...LON 3865 9225 3864 9222 3865 9220 3868 9220
3869 9223 3877 9216 3879 9216 3872 9186
3828 9206 3829 9220 3833 9220 3832 9226
3834 9239 3839 9241
TIME...MOT...LOC 2027Z 282DEG 36KT 3866 9182 3833 9203
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:52 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 19, 12:52 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 PM CDT SAT JUN 19 2010
.DISCUSSION...
/231 AM CDT SAT JUN 19 2010/
IN THE VERY NEAR TERM...MCS MOVING THROUGH THE AREA EARLY THIS
MORNING SHOULD BE WINDING DOWN BY 12Z AS THE LLJ BACKS AND REFOCUSES
BACK OVER WESTERN MO. DON'T THINK THE MCS WILL HAVE ANY EFFECT ON
OUR AFTERNOON TEMPS AS CONVECTIVE DEBRIS SHOULD CLEAR THE AREA BY
MID TO LATE MORNING.
ABOUT THE ONLY THING THE MCS WILL DO TO OUR TEMPERATURES IS MAKE THE
HEAT WETTER. THE BLAIR STREET DNR AIR QUALITY SITE HAD A 37C
(98.6F) HOURLY AVERAGE AT 100 PM YESTERDAY WITH A 54 RH. THAT
CALCULATES TO A 118F HEAT INDEX. EVEN IF YOU CONSIDER A 72F
DEWPOINT AS LAMBERT HAD AT THAT TIME...THAT'S STILL 108F HEAT
INDEX. I'VE GOT 105+ IN MY HEAT INDEX FORECAST FOR THE NEXT 3 DAYS
IN THE METRO AREA...WHICH WILL MAKE 4 DAYS IN A ROW. WILL THEREFORE
UPGRADE TO AN EXCESSIVE HEAT WARNING FOR THE METRO AREA THIS MORNING
AND RUN IT OUT THROUGH MONDAY. WE MAY NEED TO EXTEND THIS FURTHER
INTO TUESDAY OR WEDNESDAY IF THE MODELS REMAIN IN GOOD AGREEMENT IN
KEEPING THE STRONG UPPER LEVEL RIDGE OVER US INTO THE MIDDLE OF NEXT
WEEK.
OTHERWISE...ONLY MADE A FEW TWEAKS TO THE GOING FORECAST. PROBABLY
THE BIGGEST CHANGE WAS TO EXTEND CHANCE POPS FURTHER SOUTH INTO
CENTRAL AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS ON SUNDAY.
MODELS ARE FORECASTING A BUCKLE IN THE RIDGE...POSSIBLY ASSOCIATED
WITH AN MCV GENERATED FROM CONVECTION SATURDAY NIGHT. THIS COULD BE
ENOUGH TO WEAKEN THE CAP ENOUGH FOR STORMS TO DEVELOP IN THE
AFTERNOON.
CARNEY
&&
.AVIATION...
/1158 AM CDT SAT JUN 19 2010/
MCS...BOW ECHO MOVING E-SEWD THROUGH NWRN MO WILL LIKELY MOVE
INTO COU BY ABOUT 20Z SAT AND WILL INCLUDE A TEMPO GROUP FOR TSRA
IN THE COU TAF ALONG WITH WIND GUSTS TO 30 KTS. THE WIND WILL
LIKELY SHIFT TO A NWLY DIRECTION FOR 1-2 HOURS BEHIND THE GUST
FRONT. THIS ACTIVITY MAY REMAIN SW OF UIN AND MAY ALSO WEAKEN AS
IT GETS FURTHER SE TOWARDS STL/SUS...BUT WILL INCLUDE A CB CLOUD
GROUP IN STL AND SUS TAFS FOR THE LATE AFTN AND EARLY EVNG HOURS.
OTHERWISE JUST FEW DIURNAL CUMULUS CLOUDS THIS AFTN ALONG WITH HI
LEVEL CONVECTIVE CLOUD DEBIRS. SFC WINDS SHOULD BE MAINLY WLY IN
UIN...STL AND SUS THIS AFTN AND SWLY IN COU. SFC WINDS WILL BECOME
LGT THIS EVNG. SHOULD BE JUST SCT-BKN HI LEVEL CLOUDS TGT WITH
MOST OF THE NOCTURNAL CONVECTION N OF THE TAF SITES. WILL INCLUDE
VCTS IN UIN FOR LATE TGT. SFC WINDS WILL INCREASE FROM A SLY
DIRECTION BY LATE SUN MRNG.
SPECIFICS FOR KSTL...MCS...BOW ECHO WILL LIKELY DISSIPATE BY THE
TIME IT GETS NEAR STL. WILL JUST INCLUDE A CB CLOUD GROUP IN THE
TAF FROM 23Z SAT TO 03Z SUN. THE OUTFLOW BOUNDARY FROM THIS
WEAKENING MCS COULD GENERATE A FEW TSRA DURING THE LATE AFTN AND
EARLY EVNG HOURS. JUST SOME HI LEVEL CLOUDS TGT WITH FEW-SCT
DIURNAL CUMULUS CLOUDS DEVELOPING LATE SUN MRNG AND AFTN. W-SWLY
SFC WIND WILL BECOME LGT THIS EVNG...THEN STRENGTHEN TO AROUND 8
KTS FROM A SLY DIRECTION BY LATE SUN MRNG.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR CRAWFORD MO-FRANKLIN MO-
IRON MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR JEFFERSON MO-
ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-JERSEY IL-MARION IL-RANDOLPH IL-
WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR MADISON IL-
MONROE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 19, 5:03 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 503 AM CDT SAT JUN 19 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 503 AM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA TODAY AND TONIGHT. ANY STORMS THAT DO FORM ARE NOT EXPECTED TO BE SEVERE. IT WILL BE HOT AND HUMID TODAY...WITH HEAT INDEX VALUES ABOVE 100 DEGREES ACROSS MUCH OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. THE HOTTEST CONDITIONS WILL BE IN THE ST LOUIS METROPOLITAN AREA WHERE HEAT INDEX VALUES BETWEEN 105 AND 110 ARE EXPECTED DURING THE AFTERNOON. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE ST LOUIS METROPOLITAN AREA...WITH A HEAT ADVISORY FOR MUCH OF THE REMAINDER OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE LA MOINE RIVER AT RIPLEY...THE MISSISSIPPI RIVER AT CHESTER...AND PARTS OF THE MISSOURI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH SUNDAY NIGHT...ESPECIALLY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME STORMS COULD BE SEVERE ON SUNDAY AND SUNDAY NIGHT. THE CHANCE FOR STORMS CONTINUES IN NORTHEAST MISSOURI THROUGH THE EARLY PART OF NEXT WEEK...PRIMARILY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL PERSIST INTO NEXT WEEK...WITH HEAT INDEX VALUES EXPECTED TO TOP 100 DEGREES EACH DAY THROUGH AT LEAST MONDAY...WITH THE POTENTIAL OF CONTINUING INTO LATE NEXT WEEK. THIS WILL ESPECIALLY BE THE CASE FOR MOST OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...INCLUDING THE SAINT LOUIS METRO AREA...WHERE AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH LATE MONDAY AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REMAINDER OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. LITTLE RELIEF WILL OCCUR AT NIGHT WITH WARM AND MUGGY CONDITIONS. MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE LA MOINE RIVER AT RIPLEY...THE MISSISSIPPI RIVER AT CHESTER...AND PARTS OF THE MISSOURI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Special weather statement, Jun 19, 2:13 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 213 PM CDT SAT JUN 19 2010 MOZ034-041-042-047-048-192000- AUDRAIN MO-BOONE MO-COLE MO-MONITEAU MO-MONROE MO- 213 PM CDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONROE...WESTERN AUDRAIN...BOONE...MONITEAU AND NORTHWESTERN COLE COUNTIES UNTIL 300 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF HUNTSVILLE TO PILOT GROVE...AND MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... TIPTON... CALIFORNIA... COLUMBIA... CENTRALIA... ASHLAND... PARIS... CLARKSBURG... ROCHEPORT... MIDWAY... JAMESTOWN... WOODLAWN... MCGIRK... STURGEON... MADISON... EASLEY... CENTERTOWN... RUSSELLVILLE... GRANVILLE... HALLSVILLE... ST. MARTINS... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM CDT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Local storm report, Jun 19, 2:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 5 NNE ROCHEPORT 39.04N 92.51W
06/19/2010 BOONE MO TRAINED SPOTTER
STRONG WINDS DOWNED 50 TO 60 FOOT TREES
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:50 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 40 min |
| Jun 19, 1:28 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 26 min |
| Jun 19, 2:42 AM CDT | Excessive Heat Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 5 days |
| Jun 19, 11:49 AM CDT | River Flood Warning | LSX | Lewis | 68 days |
| Jun 19, 11:49 AM CDT | River Flood Warning | LSX | Marion | 29 days |
| Jun 19, 11:49 AM CDT | River Flood Warning | LSX | Marion | 27 days |
| Jun 19, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.